Spatially chaotic bifurcations of an elastic web of links

Attila Kocsis, Róbert K. Németh, György Károlyi

Research output: Contribution to journalArticle

6 Citations (Scopus)


Spatially chaotic bifurcations of an elastic web of links are investigated. We numerically construct the global bifurcation diagrams uniquely describing the buckled states, and show that the exponential growth of the number of equilibrium branches with the size of the web indicates spatial chaos. The types of bifurcations from the trivial equilibrium branch are also determined, and we show that cusp catastrophes of any order can appear. This observation relates the buckling of the elastic web of links to the buckling of rods with finite shear and infinite bending and normal stiffness.

Original languageEnglish
Pages (from-to)4011-4028
Number of pages18
JournalInternational Journal of Bifurcation and Chaos
Issue number12
Publication statusPublished - Dec 2010


  • Spatial chaos
  • bifurcations
  • buckling
  • shear instability

ASJC Scopus subject areas

  • Modelling and Simulation
  • Engineering (miscellaneous)
  • General
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Spatially chaotic bifurcations of an elastic web of links'. Together they form a unique fingerprint.

  • Cite this